I have never felt this bad in my life. Is this the Rebif?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Re: I have never felt this bad in my life. Is this the Rebif

Postby NHE » Mon Mar 10, 2008 2:30 pm

Hi Polly,
Pollyblue wrote:I was on Avonex for 9 months and then switched to copaxone because I thought it would be easier, not so many se.

When you were on Avonex, did you try combating the side effects by using an NSAID such as ibuprofen? I struggled with bad side effects from Avonex for about a year but found that ibuprofen helps. You could try taking about 400 mg at the time of your shot and then about every 4 to 6 hours after that. I've been on Avonex for just over 7½ years and now find that I can usually get by with taking just one 400 mg dose about 4 hours after my shot and I'm just a little tired and run-down the next day. Please refer to my posts in the Avonex forum for more information and I would be happy to answer any questions you might have. In addition, I have also posted about Copaxone's side effects in the Copaxone forum and you may want to read that post as well.

Best wishes, NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3359
Joined: Sat Nov 20, 2004 4:00 pm

Advertisement

Re: Copaxone Thread

Postby NHE » Mon Mar 10, 2008 5:06 pm

Here's the link to the thread I mentioned about Copaxone.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3359
Joined: Sat Nov 20, 2004 4:00 pm

Re: Side Effects of Copaxone

Postby Cheris » Mon Jan 17, 2011 10:31 am

I was on Rebif, stopped (long story), and just got back on. I had to stop again because of the extreme side effects. These include: horrible joint pain and flu like symptoms.

I'm thinking about going to Copaxone once I mellow out.

There is no clear choice.
User avatar
Cheris
Newbie
 
Posts: 3
Joined: Sun Jan 16, 2011 4:00 pm

Re: I have never felt this bad in my life. Is this the Rebif

Postby Cheris » Mon Jan 17, 2011 10:46 am

Thanks for the info. No typical anti-inflammatory works. I have taken prescription ibuprofen (Ketoprofen 50 mg); tylenol arthritis; and Naproxen sodium.

No relief.

I was on Rebif from 2003 to 2008 without any physical problems.....now depression.....that's another issue. Got on Rebif again 8 weeks ago and I am almost a criple. Random swelling of joints with extreme pain. The joint swelling moves around and the joint is hot to touch.

Anybody have any non-typical stuff that works. Anybody have any luck with steroids?
User avatar
Cheris
Newbie
 
Posts: 3
Joined: Sun Jan 16, 2011 4:00 pm

Postby Bubba » Tue Jan 18, 2011 8:12 am

I have been on Rebif for 2 years without any side effects....with this note: No side effects as long as I stayed regular on my injections. If I miss just one, say, on friday, and started back again on monday: it throws my body for a loop. It is an automatic 102.5 fever for three days, and just plain miserable. The last time I experiened this, my doctor prescribed me a 5 day pack of prednisone (sp). Immediately my fever went away! But, in short, if you forget an injection, your body will let you know.
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Re: I have never felt this bad in my life. Is this the Rebif

Postby NHE » Tue Jan 18, 2011 5:05 pm

Hi Cheris,

Cheris wrote:I was on Rebif from 2003 to 2008 without any physical problems.....now depression.....that's another issue. Got on Rebif again 8 weeks ago and I am almost a criple. Random swelling of joints with extreme pain. The joint swelling moves around and the joint is hot to touch.


It sounds like it could be an allergic reaction. Have you checked with your doctor about this possibility?

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3359
Joined: Sat Nov 20, 2004 4:00 pm

Re: I have never felt this bad in my life. Is this the Rebif

Postby Bubba » Tue Jan 18, 2011 6:39 pm

Uprightnbreathin wrote: The problem comes with the decision of weighing the unknown with the unknown.




I just read this thread from the begining. I read this statement, and I think these words are brilliant and say alot. I would like to borrow these words for my signature!
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Rebif restart

Postby goodlife » Sat Feb 12, 2011 8:51 pm

I was on Rebif for about one year and had to go off of it due to chemotherapy (another story). Anyway, once all my other tx was done for breast cancer, I started back on the Rebif. I find that I almost forgot about the flu-like symptoms, but they are definitely back. It is inconsistent though and I find it varies on the injection site. I find the abdomen to be followed by the worst side effects, so I don't inject there any longer. However, I do believe that the benefits far outway the inconvenience of feeling blah. I use Tylenol right before and the next morning, which tends to help with the body aches. Keep well hydrated seems to help as well. I am lucky with the site reactions as they are simply red spots with no pain or lumps.

I have spoken with several people that had switched to Copaxone and had to stop that due to the severe site reactions (lipoatrophy), as they literally ran out of injection sites.

During my time off of Rebif I did not have any MS symptomatology (that I could tell), but I have to believe that until something better comes along, I would rather put up with these side effects and work through them, then risk flares and potential long-term effects of them. I will fight this disease with everything I have and if it means feeling icky then so be it.

I fall into the Survivor category with cancer and will be damned if MS will get to me bc of side effects of treatment. I am what you could call stubborn. Life is way to precious and good to not fight for it with everything available to you.
User avatar
goodlife
Newbie
 
Posts: 1
Joined: Fri Feb 11, 2011 4:00 pm

Hair thinning from REBIF!

Postby khehran » Sat Jul 16, 2011 1:10 pm

I HAD to share my experience with Rebif with you! After being on it for 3 years, I noticed that my hair was beginning to thin; this was extremely distressing for me, as I have always had extremely thick hair. My acupuncture doctor also noticed this. I was so alarmed I spoke with the nurse who works with my MS doctor, and in a condescending manner, she stated that the hair loss was occurring because, "....your just getting older." I was so irritated, that I went home and GOOGLED 'hair thinning and Rebif', I read story after story of other women who were in my predicament.

In early May, I went to a lecture by Dr. Bill Code, a medical doctor who also has MS. He was promoting the use of Emu oil, an Essential Fatty Acid, for MS relapse prevention. I spoke with him after the lecture, and told him of my hair thinning problem; he told me to immediately go off Rebif, due to its toxicity. I was surprised that he wanted me to go off it Cold Turkey; I was afraid I would have a relapse; however, after speaking with a few MS patients who had also gone off Rebif cold turkey, to suffer no deletirious effects, I decided to do it too. Well, it's going on to 2 months now since I stopped taking Rebif, and my hair has returned to its usual thickness, if not more, and I did not have any relapses of MS either. Think about doing this, as the CRAB drugs have not shown to have any positive effects - speak with your doctor first though.

Instead of Emu oil, I am getting my EFA's from Fish oils or Udo's Ulitmate oil blends.
User avatar
khehran
Newbie
 
Posts: 9
Joined: Tue Mar 29, 2005 3:00 pm

Re: Rebif restart

Postby Angie40 » Sun Aug 21, 2011 2:12 pm

goodlife wrote:I was on Rebif for about one year and had to go off of it due to chemotherapy (another story). Anyway, once all my other tx was done for breast cancer, I started back on the Rebif. I find that I almost forgot about the flu-like symptoms, but they are definitely back. It is inconsistent though and I find it varies on the injection site. I find the abdomen to be followed by the worst side effects, so I don't inject there any longer.


Just courious...I only inject in my abdomen. Any place else I feel like I have been hit with a basball, the abdomen never hurts.
Where do u inject, and do you continue getting the flu since no longer injecting in ur stomach?.... I'm wondering if this is why I get so sick with the flu-like symptoms, by injecting in the stomach. I'll do anything to avoid being so sick~
User avatar
Angie40
Newbie
 
Posts: 3
Joined: Sat Aug 20, 2011 3:00 pm

Previous

Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service